Alert archive / Kansas / Wind Advisories in 2012
Wind Advisory 10, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Feb 28, 2012, 3:58 AM CST for 4 counties in Kansas. It took effect at Feb 28, 2012, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2012, 3:58 AM CST (09:58 UTC)
- In effect from
- Feb 28, 2012, 12:00 PM CST
- Expired
- Feb 28, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 436 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WWUS73 KGID 280958 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 358 AM CST TUE FEB 28 2012 ...STRONG SOUTHEASTERLY WINDS EXPECTED TODAY... .A DEEPENING SURFACE LOW PRESSURE SYSTEM OUT AHEAD OF AN UPPER LEVEL SYSTEM MOVING THROUGH THE ROCKIES IS EXPECTED TO RESULT IN STRENGTHENING SOUTHEAST WINDS THIS MORNING...WHICH WILL CONTINUE INTO THE AFTERNOON. AS THE SURFACE LOW AND ACCOMPANYING FRONTAL BOUNDARIES MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING...WINDS WILL BEGIN TO DIMINISH IN SPEED. KSZ005-006-017-018-281800- /O.NEW.KGID.WI.Y.0010.120228T1800Z-120229T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE 358 AM CST TUE FEB 28 2012 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TIMING...SOUTHEAST WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH THIS MORNING...WITH THE HIGHEST SPEEDS OCCURRING DURING THE EARLY TO MID AFTERNOON HOURS. * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED WEST TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADO
2 follow-up statements
025 WWUS73 KGID 281750 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1150 AM CST TUE FEB 28 2012 ...STRONG SOUTHEASTERLY WINDS EXPECTED TODAY... .A DEEPENING SURFACE LOW PRESSURE SYSTEM OUT AHEAD OF AN UPPER LEVEL SYSTEM MOVING THROUGH THE ROCKIES IS EXPECTED TO RESULT IN STRENGTHENING SOUTHEAST WINDS CONTINUING INTO THE AFTERNOON. AS THE SURFACE LOW AND ACCOMPANYING FRONTAL BOUNDARIES MOVE INTO THE AREA LATE THIS AFTERNOON AND EVENING...WINDS WILL BEGIN TO DIMINISH IN SPEED. KSZ005-006-017-018-290000- /O.CON.KGID.WI.Y.0010.120228T1800Z-120229T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE 1150 AM CST TUE FEB 28 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SOUTHEAST WINDS ARE EXPECTED TO CONTINUE TO INCREASE THROUGH INTO THIS AFTERNOON...WITH THE HIGHEST SPEEDS OCCURRING DURING THE EARLY TO MID AFTERNOON HOURS. * WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH ARE EXPECTED. * IMPACTS...OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN AROUND BY THE STRONG WINDS. MOTORISTS SHOULD BE PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON ROADS ORIENTED WEST TO EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
174 WWUS73 KGID 282353 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 553 PM CST TUE FEB 28 2012 KSZ005-006-017-018-290100- /O.EXP.KGID.WI.Y.0010.000000T0000Z-120229T0000Z/ PHILLIPS-SMITH-ROOKS-OSBORNE- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE 553 PM CST TUE FEB 28 2012 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. WINDS ACROSS THE AREA HAVE DIMINISHED TO 15 TO 25 MPH AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:25 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Feb 27, 11:25 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1125 PM CST MON FEB 27 2012 .AVIATION...06Z TAF. CLOUDS WILL CONTINUE TO THICKEN/LOWER OVERNIGHT IN INCREASING LIFT AHEAD OF AN APPROACHING UPPER LOW PRESSURE SYSTEM. CLOUDS ARE EXPECTED TO LOWER TO IFR CONDITIONS BY DAYBREAK AND DEVELOPMENT OF DRIZZLE OR LIGHT RAIN IS EXPECTED ON TUESDAY. WINDS WILL BE STRONG AND GUSTY FROM A SOUTHEASTERLY DIRECTION INTO THE AFTERNOON ON TUESDAY. AS FRONTAL BOUNDARY APPROACHES IN THE LATE AFTN/EARLY EVENING TSTMS ARE POSSIBLE FOR A FEW HOURS. WINDS SHIFT WESTERLY FOLLOWING FROPA AND WILL REMAIN STRONG/GUSTY INTO THE NIGHT. DRIER AIR WILL ADVECT EAST BEHIND THE FRONT WHICH WILL SCOUR THE LOW CLOUDS. && PREV DISCUSSION... /ISSUED 432 PM CST MON FEB 27 2012/ SHORT TERM...FOCUS IN THE NEAR TERM REMAINS ON THE UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY TRACKING ACROSS CENTRAL CALIFORNIA. HIGH CLOUDS HAVE BEGUN TO FILTER IN ACROSS THE CENTRAL AND NORTHERN PLAINS THIS AFTERNOON...WELL AHEAD OF THE MAIN SYSTEM. EXPECT VARYING AMOUNTS OF MID AND HIGH LEVEL CLOUDS THROUGH THE EVENING HOURS...KEEPING TEMPERATURES FROM PLUMMETING TOO RAPIDLY...PUTTING IN QUESTION THE FREEZING RAIN POTENTIAL DURING THE PRE DAWN HOURS TUESDAY. WENT AHEAD AND KEPT MENTION...ROUGHLY ALONG AND NORTHWEST OF A LINE FROM GOTHENBURG TO GREELEY BETWEEN 6-12Z TUESDAY MORNING...WHERE TEMPERATURES WILL BE THE COLDEST AND MODELED SOUNDINGS INDICATE GREATEST POTENTIAL. HOWEVER...STILL ONLY THINKING TRACE AMOUNTS AT BEST AS SURFACE TEMPERATURES MAY HAVE A DIFFICULT TIME ACTUALLY DROPPING TO THE FREEZING MARK. OVERNIGHT...BACKED OFF PRECIPITATION OVERALL A FEW HOURS AS MODELS HAVE BEEN TRENDING SLOWER NOW FOR THE PAST COUPLE OF DAYS...AND THIS AFTERNOONS RUNS WERE NO EXCEPTION. SOME DISCREPANCY WITH WHERE EXACTLY THE LOW LEVEL JET WILL BE FOCUS OVERNIGHT AND BEST ISENTROPIC LIFT WILL BE...BUT EITHER WAY...SHOULD BE PLENTY OF MOISTURE ADVECTION OVERNIGHT...ENOUGH TO PRODUCE SOME LIGHT RAIN OR DRIZZLE ACROSS MOST AREAS BY AROUND SUNRISE TUESDAY. THEREAFTER...THE SITUATION GETS A LITTLE BIT MORE INTERESTING AS WHILE SKIES WILL BE CLOUDY WITH SOME LIGHT RAIN SHOWERS AROUND FROM TIME TO TIME IN THE MORNING...THE FOCUS WILL SHIFT FROM LIGHT RAIN AND DRIZZLE TO THE POTENTIAL FOR CONVECTION AHEAD OF AN APPROACHING DRYLINE. MODELS IN FAIR AGREEMENT TRACKING A WEDGE OF INSTABILITY ACROSS THE LOCAL AREA AHEAD OF THIS DRYLINE BETWEEN 18-00Z...AND COULD EVEN SEE SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS DEVELOPS AS IT TRAVERSES BY. WRF SEEMS TO BE THE OUTLIER OF THIS SCENARIO AND SLOWEST IN ITS PROGRESSION...BUT WENT AHEAD AND OPTED CLOSER TO MODEL CONSENSUS...TAPERING OFF THUNDERSTORM AND PRECIP CHANCES AFTER 00Z...AS MOST MODELS START PROGRESSING THE COLD FRONT ACROSS OUR NORTHERN COUNTIES BY AROUND THEN. WITH A SLIGHTLY MORE NORTHERLY TRACK OF UPPER LEVEL LOW AND WRAP AROUND MOISTURE TOMORROW NIGHT...DECREASED ALREADY MEAGER SNOW POTENTIAL ACROSS THE LOCAL AREA AND LIMITED PRECIP POTENTIAL MAINLY TO EXTREME NORTHERN TIER OF COUNTIES ACROSS OUR CWA LATE TOMORROW NIGHT. LONG TERM...STARTING 12Z WEDNESDAY...AS THE UPPER LEVEL TROUGH AND SURFACE LOW PRESSURE SYSTEM BEGIN TO EXIT THE REGION WEDNESDAY MORNING...STRONG NORTHWEST WINDS ON THE BACK SIDE OF THE SYSTEM WILL BEGIN TO INFILTRATE THE REGION. WINDS NEAR 20 TO 25 KNOTS WILL BE COMMON THROUGHOUT THE DAY ON WEDNESDAY ESPECIALLY ACROSS THE NORTHEAST PART OF THE CWA. UPPER LEVEL RIDGING MOVES BACK INTO PLACE BY WEDNESDAY NIGHT WITH SOUTHERLY FLOW AHEAD OF THE APPROACHING SYSTEM. TEMPERATURES ON THURSDAY REMAIN IN QUESTION AS BOTH THE GFS...EC...AND NAM BRING A FRONTAL BOUNDARY THROUGH THE REGION AROUND 18Z. DECIDED TO KEEP FAIRLY WARMER TEMPERATURES HOWEVER...AS WE HOLD ON TO THE WESTERLY COMPONENT LEADING TO DOWNSLOPING AND THUS WARMING. THE NEXT UPPER LEVEL TROUGH BEGINS TO PUSH INTO THE REGION BY THURSDAY EVENING. AS MENTIONED IN THE PREVIOUS AFD...THE PREVIOUS RUN OF THE EC WAS THE OUTLIER SHOWING A CLOSED OFF LOW AT 500MB. WITH THE 12Z RUN...THE EC DID NOT CLOSE OFF THE LOW...BUT STILL REMAINED SLIGHTLY DIFFERENT THAN THE GFS. BOTH MODELS DEVELOP A CLOSED LOW AT THE SURFACE AND A SNOW BAND OVERNIGHT THURSDAY INTO FRIDAY ACROSS THE SOUTHERN TWO TIERS OF NEBRASKA AND NORTH CENTRAL KANSAS. THE EC DEVELOPS A DEEPER 993 MB LOW BY 12Z FRIDAY AND THE TRACK REMAINS FARTHER SOUTH MOVING ACROSS KANSAS AND NORTHEAST INTO MISSOURI LEAVING MUCH OF THE PRECIPITATION ACROSS THE CWA AS SNOW OR A RAIN SNOW MIX. HOWEVER...THE GFS IS WEAKER AND MUCH FARTHER NORTH OVER NEBRASKA KEEPING MOST OF THE PRECIPITATION AS RAIN. AS A RESULT...DECIDED TO KEEP A RAIN SNOW MIX ACROSS MUCH OF THE CWA THROUGH THURSDAY NIGHT INTO FRIDAY. AN UPPER LEVEL RIDGE PUSHES BACK INTO THE PLAINS ON SATURDAY AND THE REST OF THE LONG TERM REMAINS PRECIPITATION FREE. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Feb 27, 3:55 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 355 PM CST MON FEB 27 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 282200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 355 PM CST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LATE TONIGHT...THERE IS A SLIGHT CHANCE FOR SOME LIGHT FREEZING RAIN...MAINLY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA ALONG AND NORTHWEST OF A LINE FROM GOTHENBURG TO GREELEY. SHOULD FREEZING RAIN DEVELOP...SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. HOWEVER...EVEN A LIGHT GLAZE COULD RESULT IN SLICK ROADWAYS. FOR THE REMAINDER OF THE OUTLOOK AREA...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY AND TUESDAY EVENING...THERE WILL BE A CHANCE FOR ISOLATED THUNDERSTORMS ACROSS THE ENTIRE OUT LOOK AREA. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT TUESDAY AFTERNOON ACROSS PORTIONS OF NORTH CENTRAL KANSAS...AS WELL AS ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF HIGHWAY 92. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY THREATS. BREEZY CONDITIONS ARE ALSO EXPECTED ACROSS PORTIONS OF THE OUTLOOK AREA STARTING TUESDAY MORNING...AND CONTINUING THROUGH WEDNESDAY. WINDS OF 25 TO 30 MPH WITH GUSTS NEAR 40 MPH WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY AFTERNOON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:09 PM CST | Special Weather Statement | GID | Mitchell | 51 min |
| Feb 28, 4:49 PM CST | Special Weather Statement | GID | Jewell | 26 min |
| Feb 28, 5:12 PM CST | Special Weather Statement | GID | Jewell, Mitchell | 48 min |
| Feb 28, 5:18 PM CST | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 42 min |
| Feb 28, 5:20 PM CST | Special Weather Statement | GID | Osborne, Smith | 40 min |
| Feb 28, 5:24 PM CST | Tornado Warning | GID | Jewell, Mitchell | 26 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.